Aa
Aa
A
A
A
Close
739632 tn?1454261272

Xanax cold turkey

I'm on my 2nd day of stopping xanax ct. My dr. outright will not give me anymore and as of right now I'm housebound so im not going to look for another Dr.   My question is.. I've been on them in very tiny amounts in January and Feb...just what the ER gave me when I had went in having panic attacks..so maybe 30 . 25 Xanax, and 30 .50 Ativans at most. Then in March I found a Dr and was put on . 50/ 3 times as needed....got it refilled 3 or four times (30 pills) and then he put me on Klonopin in April and took me off the Xanax...but gave me one more refill for as needed.  SO, I took the klonopin as perscribed .50 twice a day, thinking this was long term so i called for a refill and dr said no. It was to get me off the Xanax???  I got scared and took my last perscription of xanax... I didnt taper. I really thought I'd be able to get of the house and see someone... I was taking 1-1.5 a day at most from May 6th till 2 days ago when I took my last .5 pill.   I'm hanging in there so far...have only slept 5 hours in the last two days though. I'm uncomfortable and a little headachy and shaky today, not hungry but eating small things and drinking water.  Because I took the klonopin for awhile before the Xanax.... and I only took the Xanax for 9 days....am I in danger of seizure? Also cant find this answered anywhere, but I smoke too.... and have heard that it takes 50% of the xanax out of blood... so im wondering it that would mean I've been only taking.5-.75 in reality a day. I guess im grasping here...  i know withdrawl can get bad, but when can I expect the worse?  Lots of question...sorry.  
7 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I'm not a medical doctor but have plenty of experience with family members who became addicted to nerve pills.  It sounds like you haven't taken enough or should I say abused them to where it could cause you to have a seizure but it may take a week or so for your system to return to normal.  Drink plenty of fluids to help with flushing your system out and you may need to go and talk with a Counselor and they will be able to determine if you are in need of a Psychiatrist who can put you on a non narcotic medications such as prozac, zoloft depending on you mental condition.
Also, you can try this all natural remedy that helps with anxiety like the benzo do.  Its called Chamilla, it's a tea and would need to drink probably about 3 cups a day.  Check with your doctor first.
Helpful - 0
739632 tn?1454261272
Thank you stormy.. I know that was long. I'm sorry I forgot to mention ive also been on Lexapro for two months. I have GAD and this started with a few panic attacks...  I read a few terrible cold turkey stories and know its not a good idea and dangerous. Ive felt good, even normal the last few hours, something  i havent felt in ages. (Except a headache) I know its only been two days, trying not to get ahead of myself, but so far so good.  Yes, I need therapy for sure.  Thanks again for your response and advice. :)  I'll look into the tea
Helpful - 0
Avatar universal
Glad I could be of help.  If you ever need to talk and vent message me, I'm a great listener.
Helpful - 0
480448 tn?1426948538
I'm sorry, but I'm having a hard time following what you took, for how long.

How long were you on each med, and how were you taking the meds?  When was your last dose of each?  Cold turkey is never recommended, did the doctor state why he wouldn't refill your Rx to help you taper?  Have you run out early?  Who was Rx'ing the benzos, your family doc, or a psychiatrist?  How many times did you get them from an ER doctor, and was that at the same time your doc was Rxing them?

Sorry for the barrage of questions, I'm just trying to understand your situation better.
Helpful - 0
Avatar universal
Seizures have nothing to do with abuse.  They have to do with benzos also being anti-seizure meds.  But if you haven't had one yet and you've been off the drug for a time the period for seizures is probably past, but it's hard to tell because it's not clear what you're taking or not taking.  One thing is clear:  you need a psychiatrist who knows how to dose these drugs and how to taper one off of them and who knows who needs them and who doesn't.  Is there someone you trust who can drive you to a psychiatrist?  How did you get to the ER?  Can you telephone your doctor and tell him your predicament he's left you in?  
Helpful - 0
739632 tn?1454261272
I know my post was confusing. I didnt have insurance when I started having panic attacks back in Jan so I went to the ER maybe 4 times... I was still able to drive myself back then, and the ER is 2 minutes from me. They gave me small perscriptions everytime, and I took small amounts...25 Xanax and Ativan. It was  late march when I got my insurance and got into a Dr. It was an immediate care place..he gave me .5 Xanax to take 3 times a day or as needed.. I took them 3 times a day. He gave me Klonopin in the middle of April. Because I was a panicky wreck in his office..I didnt understand that it was not long term and it was only to get me off the Xanax I hear. I dont know. The whole thing is confusing. They only told me recently that I should find a GP and they werent perscribing anymore. I took my last refill of Xanax .5 2/3 times a day (1mg-1.5) per day (30 pills) and ran out last Thursday.  Still confusing lol I'm sorry. After my last Drs. appt in April I've been terrified to drive, I freak out even getting in the car, and that was ON the XANAX. I did feel i needed it but i wanted off of it also. The klonopin seemed great, i felt like normal old me...  idk about abuse.
SO, ive been on something 4 1/2 months overall, and consistantly since March.  I need to find a new Dr. and psychiatrist..  i can probably get rides. The last time i got in a family members car..5 mins into the drive i made them take me home, so i have a lot to work through right now.    After 2 nights of no sleep, i slept the whole night last night, im kind of surprised. I feel a little sick today, but it feels like my pre medicated sick feeling. My head feels fine, and first dreamless night since i got on the Xanax! Weird,but nice! I have the shakes, little anxiety back, from being nervous over quitting so fast, and upset stomach. Im hoping being on the lexapro will stop any panic attacks.
   I've never had a seizure before....im just hoping im out of the woods. I thought it was long term taking and large amounts that caused them...  anyway..
March-recent is when i was taking them daily= 1-1.5  
Hope I made a little more sense this time.
Thank you guys...hope your weekend is going well.
Helpful - 0
739632 tn?1454261272
Day 5...hanging in there. WEAK...cant believe how weak i am when up and walking, wow! Twitches in feet and eye i had yesterday went away. Only 4 hours of sleep last night..I wish I could just sleep as much as i want lol  I looked in the mirror, and I look like death...skinny, and red, and sickly. Man I didnt notice much in that Xanax Poison Fog!! Anxiety low today. Today was the first time I thought I'd take more if I could... because a family member gave me a hard time..they just dont get it. :/
Helpful - 0
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?